MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX FLAT MESH; SURGICAL FILM

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX FLAT MESH; SURGICAL FILM
Model Number 1190300
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Nodule (4551)
Date of Event 09/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
While contacting bd for product material information, the reporter provided details related to a phasix flat mesh implanted in (b)(6) 2018, as part of a breast reconstruction procedure, the reporter indicated the patient has concern that the mesh absorption process may have impacted the her lungs, though the potential impact could not be directly ascertained from the reporter.While it appears the patient has had some diagnostic imaging that may indicate a potential nodule or other image anomaly, the timing, reason for the imaging, and any diagnosis remains unclear.In addition, the reporter has indicated that the patient has not alleged a diagnosis or post-op treatment.No imaging or medical record details have been provided.Based on the limited and unclear reported description, along with a lack of diagnosis/treatment details, we are unable to assess any potential cause related to the patient¿s pulmonary imaging.This is the first report received alleging a pulmonary pathogen concern related to phasix mesh.The alleged condition is not an anticipated outcome with the use of phasix mesh and based on the available information, there is no indication that the patient's pulmonary imaging results are related to the phasix mesh.Note: no date of event was reported, estimated date of event provided is based on the date reporter first inquired regarding material information request.Device remains implanted.
 
Event or Problem Description
As reported that the patient underwent surgery of implant on phasix mesh on (b)(6) 2018.The reporter wants to know what material the phasix mesh is made of, specifically how the body absorbs the mesh, if the mesh can travel to the lungs, and how long it takes to leave the body.As reported, the phasix mesh was used in the patient's breast reconstruction with gel implants.The reporter questioned ¿if phasix goes into the lungs, while it is in the lungs doing whatever, can it show up as lung nodules or [if] side effects of this [nature] been reported¿.Per the reporter, it appeared that the patient has concern with phasix being absorbed into her body, she suspects it has caused her to have lung cancer, however, when questioned, the reporter did not confirm that the patient does have lung cancer.The reporter indicated the patient believes the mesh has caused her to have a place on her lungs and that is why the reporter is asking so many questions and gathering details about the product.During a subsequent follow up conversation with the reporter, when asked directly if the patient had an issue to report or an adverse event associated with the mesh, the reporter confirmed the patient was just gathering information at this time.- note based on the reported information it appears the patient has had imaging or other related diagnostic for a possible a nodule or spot on her lung.Note: 06aug2021 is the third time the reporter has contract bd requesting product information related to phasix mesh.During the first two inquiries the reporter did not indicate or allege of any adverse event or product issue: 23sep2020, the reporter contacted bd and requested phasix mesh material and a product insert (ifu) was mailed to the reporter.01jan2021, the reporter contracted bd indicting the patient was having the phasix mesh placed and would like to know what happens to the mesh in the body and ¿does it cause cancer?¿ bd provide a general description of the mesh absorbing process and suggested to the reporter that the patient speak with her doctor about other options if the patient was concerned about it causing cancer.

Brand Name
PHASIX FLAT MESH
Common Device Name
SURGICAL FILM
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key12393693
Report Number1213643-2021-20286
Device Sequence Number20014701
Product Code OOD
UDI-Device Identifier00801741077685
UDI-Public(01)00801741077685
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/24/2018
Device Model Number1190300
Device Catalogue Number1190300
Device Lot NumberHUAS0684
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2021
Initial Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR